SurvivingInfidelity.com Forums
Off Topic
User Topic: What's wrong with me?
katiescarlett
Member
Member # 43399
Helpless  Posted: 4:05 PM, June 12th (Thursday)

I am really bad with taking pills. For the last 2 days I have forgotten to take my zoloft and the result is a very angry, irritable KatieScarlett today. Not much fun for my kids and hubby to be around. I notice my behavior and take my pills and I'm alright when I'm on them. Today I feel out of control with my rage, so much so that I took half of a pain pill just to calm down some. ( No, this is not something I do on a regular basis)

For some reason I've been thinking lately that maybe there's something wrong with me besides PPD that's causing my anger and mood swings. Maybe I'm bipolar, I fit some of the criteria but not all. I'm embarrassed to admit that I took an online test and it said moderately to severe bipolar 1.

I'll admit that I never even considered bipolar because I always had this idea that those with bipolar are either extremely depressed or recklessly manic. I've never experienced such extremes before.

Is this something to look into? I'd hate to go to a psych. and tell them I think I'm bipolar based on an online test.


MH-27
MH-28
3 boys
My D-Day July 2014 and numerous others.
His D-Day 8-20-14

Posts: 105 | Registered: May 2014
TrulyReconciled
Member
Member # 3031
Default  Posted: 4:09 PM, June 12th (Thursday)

If you are bipolar, anti-depressants can really send you off into the stratosphere.

There are also various levels/flavors of mood disorders, including things such as cyclothymia.

In addition there are other conditions that can share some of the symptoms of BP, such as adult ADHD. If this is disturbing your life (and it sounds like it is) maybe it's time for an eval??


"In a time of deceit, telling the Truth is a revolutionary act."

Posts: 21337 | Registered: Dec 2003 | From: Hell and back, way back :o)
deb3129
Member
Member # 30315
Default  Posted: 4:35 PM, June 12th (Thursday)

It is definitely worth looking into. Since DDay, my wh has been diagnosed as being bipolar. At first, i was very sceptical of this diagnosis. But since I have learned more, it makes a lot of sense.

The bipolar type that I was familiar with was from years of working with law enforcement, and tended to be the severe form, often those who did not take their medication.

But wh is not that way, his is on the relatively minor end of the scale, and is not what most people would recognize as bipolar. But since he was diagnosed and put on the correct meds, there is a world of difference. He was initally put on antidepressants, which just made things worse for him. But after he was correctly diagnosed and and given bipolar meds, he turned around real quickly.


I am pessimistically optimistic


Me- 43
WH- 36
Married 14 years, together 17. Two kids together, boys age 9 and 10.
DDay-11/29/2010
I never knew that something could be this painful and not kill you.


Posts: 791 | Registered: Dec 2010 | From: Southeast Texas
katiescarlett
Member
Member # 43399
Default  Posted: 4:39 PM, June 12th (Thursday)

My zoloft helps with my anger but it has had some side effects. I have insomnia, decreased appetite, and increased sexual drive. My sex drive is insane lately.


MH-27
MH-28
3 boys
My D-Day July 2014 and numerous others.
His D-Day 8-20-14

Posts: 105 | Registered: May 2014
TrulyReconciled
Member
Member # 3031
Default  Posted: 4:45 PM, June 12th (Thursday)

If you have anything approaching mania, zoloft can aggravate that, in some cases to extreme effect. In any case you should discuss the side effects and your other concerns with your doctor.


"In a time of deceit, telling the Truth is a revolutionary act."

Posts: 21337 | Registered: Dec 2003 | From: Hell and back, way back :o)
metamorphisis
Administrator
Member # 12041
Default  Posted: 7:10 PM, June 12th (Thursday)

I take Zoloft. If I forget several days I will notice feeling dizzy and that I am quick to anger. It's the withdrawal. However I don't notice any of the other symptoms you mention when I am on it. I did have side effects at the beginning, but barely notice it all now. I would speak to your psychiatrist.
I do think it's normal to feel agitated and off when you forget a few doses of any SSRI, but it does sound like there may be something else at play. If you are like me, when you take it, you'll notice you feel better in a few hours. That really annoyed feeling is actually my reminder that I haven't taken it.



“We don't see things as they are; we see them as we are.”... Anais Nin

Posts: 45048 | Registered: Sep 2006
I think I can
Member
Member # 17756
Default  Posted: 9:49 PM, June 12th (Thursday)

I'm not bipolar, and missing my AD's for two days would make me crazy ANGRY!!! FWIW.


I'm not the winner, I'm the prize.

Posts: 8835 | Registered: Jan 2008
letitout
Member
Member # 38288
Default  Posted: 9:14 AM, June 14th (Saturday)

I had anger issues for years and tried all sorts of AD's with no effect. The Dr. finally did not know what to do and diagnosed me as BP even though I did not have the extreme highs or lows. I was put on mood stabilizers with no effect but I continued to take them for 12 years. Last year I took myself off of them and now am cutting out the AD's. I did not notice any change of my mood without the Lithium but cutting out the AD's I am irritable. I know this will pass. I have to say the most effective way to control my moods has been exercise and breathing techniques taught by my IC.


BW 55, WH 64
2 years of prostitutes.

Posts: 283 | Registered: Jan 2013 | From: California
hurtbs
Member
Member # 10866
Default  Posted: 12:53 PM, June 14th (Saturday)

Missing medication can definitely cause severe mood swings.

Honestly, I feel that anyone who is taking medication for a mental illness (and depression is a form of mental illness) should ultimately see a psychiatrist. Too often, GPs are treating mental health that they are not trained to identify or treat.

Honestly, it cannot hurt to go. It may be not taking yoru medication regularly, or it could be medication not working effectively because of improper diagnosis.


Me BW Him XSAWH
DDays 2006, and then numerous more
Divorced 2012

"In life, unlike chess, the game continues after checkmate." - Asimov
"Be patient and tough; someday this pain will be useful to you." - Ovid


Posts: 15325 | Registered: Jun 2006
katiescarlett
Member
Member # 43399
Default  Posted: 1:05 PM, June 14th (Saturday)

Thanks for the responses.

I asked WH what he thought when I told him my concerns. He told me that it crossed his mind too but he never said anything because " he didn't want to offend me "

I'm taking zoloft for post-partum depression, which I always suffer with after birth. I take the lowest dosage. I'm not sure that I can try a different medication because I'm nursing and not willing to give that up. My baby doesn't take bottles anyways. So my options are take it and deal with the side effects or not take it and be a raging bitch all the time.

I am going to call a psych. and bring up my concerns to them though.


MH-27
MH-28
3 boys
My D-Day July 2014 and numerous others.
His D-Day 8-20-14

Posts: 105 | Registered: May 2014
movingforward777
Member
Member # 6850
Default  Posted: 7:23 PM, June 15th (Sunday)

You need to establish a routine time to take your medications. How about they go right along with your first cup of coffee/tea in the morning. Kinda like putting the milk and sugar in it...take your meds.
It is not good to miss doses (as you realize) and in our busy lives it is easy to do, but by making a set time/routine you will hopefully forget less often.....
If all else fails, put a note on the fridge, set an alarm on your phone, or have H remind you.....HUGS


You can't reach for anything new if your hands are still full of yesterday's junk.......Louise Smith

Posts: 4845 | Registered: Apr 2005 | From: Ontario
Topic Posts: 11